Posted On: November 30, 2011

Ironically – the Osteoporosis drug Fosamax causes Femur Fractures

Doctors have been prescribing Fosamax for years to prevent bone loss. And last year, for the first time, the FDA required manufacturers of bisphosphonates, including Fosamax, to warn about the fact these drugs can cause a serious bone fracture. Ironically, the drug causes the very indication that the drug was supposed to prevent. This isn’t the first time we’ve seen drugs cause the very problems that they were prescribed to protect against. We had seen this before with antidepressant drugs that were supposed to prevent suicide but actually caused it.
The FDA’s action was apparently prompted by a study of more than 300 women who had suffered leg fractures while taking these drugs. And earlier this year, the FDA mandated that manufacturers of bisphosphonates include language in their labels stating that the optimal duration for patient use has not yet been determined.

Continue reading " Ironically – the Osteoporosis drug Fosamax causes Femur Fractures " »

Bookmark and Share